MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952828300
Medical Device Problem Codes Bent (1059); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.During unpacking of a 3.00x28mm promus premier¿ drug-eluting stent, it was noted that the mid section of the stent struts were bent.The device never entered the patient's body and the procedure was completed with a new stent.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: stent delivery system (sds) was returned for analysis.A visual examination of the stent found that stent struts on the proximal stent rows 5-6 were flared and deformed.The undamaged section of the crimped stent od (outer diameter) was measured and was within the maximum crimped stent profile measurement.Stent damage most likely occurred due to handling of the device during unpacking.A visual examination of the bumper tip showed no signs of damage.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination found multiple kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive pressure being applied on the delivery system.A visual and tactile examination of the inner and outer lumen and mid-shaft section found no issues with the shaft polymer extrusion.The bicomponent bond showed no signs of damage or strain.No other issues were identified during the product analysis.The most probable root cause is considered handling damage as the event occurred without direct patient contact.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6922308
Report Number2134265-2017-09847
Device Sequence Number873589
Product Code NIQ
UDI-Device Identifier08714729844914
UDI-Public08714729844914
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2018
Device Model NumberH7493952828300
Device Catalogue Number39528-2830
Device Lot Number20165283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2017
Initial Date Received by Manufacturer 09/19/2017
Supplement Date Received by Manufacturer10/13/2017
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1